About two months ago I was diagnosed with ADHD. I am 16, male, weigh 130 (was 145 a a month ago), and have been on Vyvanse 60 mg for a little over a month. It has helped me out alot with my school and my social life (the biggest reason I even keep taking this hard drug). However, it seems to have many side effects, such as chest pain, chest tightness, rapid breathing, and minor hallusinations (rarely). I feel like I'm too entergetic and have an advantage on everyone (although doctor says it just "levels the playing fields"). Anyways are there any medications I could switch to that might be better? The only thing I know that helps with my concentration level and attention span with no side effects is a small hit of cannabis. (My parents agree but do not at all support it because of its illegality.) Would switching to Adderall help with my chest pains?
Thanks for your time, and answers or explanations to any of these questions would be greatly appreciated.
Thank you for your question and welcome to Health Central's ADHD Community.
I am not a medical professional and would not be able to give you medical advice.
I hope that you have discussed the side effects you are having with your parents and with your doctor. If you are having chest pains and hallucinations, your doctor should definately be aware of this.
There are many different medications for ADHD, and because everyone reacts differently, there is no "best" or "worse" medication; it is a matter of what is right for you. Unfortunately, there are times when trial and error is the only way to find the right medication and the right dosage for you. You may find another medication works well but doesn't have the side effects, or you may find that reducing the dosage of the medication you are taking helps.
Either way, it is imperative for you to talk with your doctor about what you are experiencing. You may want to keep a notebook and write down how the medication helped your ADHD symptoms as well as what side effects you are having each day. This information can help you and your doctor determine what would be best.
What are the risk factors and causes of Attention Deficit Hyperactivity Disorder (ADHD)?
How is Attention Deficit Hyperactivity Disorder (ADHD) treated?
I as well am not a doctor but i can give you my PERSONAL experience. I have been on adderal for many years and i actually switched it the other way from adderal to vyvanse. in my personal opinion vyvanse SAVED my life! They finally improved a stimulant. It worked much better for me, I didn't have crashes when it wore off or depression, it helped me eat better, it still does have its side effects for me, i just have to watch them carefully by eating before taking them, drinking lots of water, staying away from caffeine, not taking them late in the day, and just nurturing my body as well as staying at a lower dose. For me adderal resembled cocaine to much. shakey, paranoid, insomnia, ect. But every person is different. Im just glad they designed a medication that to me was an improved adderal. Stimulants are also an addictive medication and should be watched carefully. Not sure where your from but i know in California there is a huge shortage down the coast for adderal in pharmacies because they are unsure if this drug should stay on shelves. Hope i was of some help!